Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 21, NWS Fort Worth, TX

February 12, 2020Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 12, 2020, 6:34 PM CST for Collin County, Texas. It took effect at Feb 13, 2020, 12:00 AM CST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2020, 6:34 PM CST (00:34 UTC)
In effect from
Feb 13, 2020, 12:00 AM CST
Expired
Feb 13, 2020, 6:00 PM CST
In force
18 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.05 ft at Feb 13, 2020, 4:00 AM CST.

actionminormoderate510152002/1202/1302/1402/15
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

976 
WGUS44 KFWD 130034
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
634 PM CST Wed Feb 12 2020

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  East Fork Trinity River At McKinney Affecting Collin County
...Forecast Flooding Changed from Minor to Moderate Severity for the 
following areas in Texas...
  Chambers Creek Near Rice Affecting Navarro County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC349-131233-
/O.EXT.KFWD.FL.W.0018.000000T0000Z-200214T1500Z/
/RCET2.2.ER.200212T1737Z.200213T0600Z.200214T0300Z.NO/
634 PM CST Wed Feb 12 2020

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Chambers Creek Near Rice.
* until Friday morning...Or until the warning is cancelled.
* At 0600 PM Wednesday the stage was 27.20 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to a crest near  28 feet 
  by Thursday after midnight. The river should fall below flood stage
  Thursday night.
* At 27 feet, Moderate out of bank flooding will occur along the 
  creek. A few rural roads will be flooded. Minor lowland flooding is
  expected for farms and ranches downstream.

&&
 
LAT...LON 3227 9656 3218 9638 3212 9648 3217 9663

$$

TXC085-131233-
/O.NEW.KFWD.FL.W.0021.200213T0600Z-200214T0000Z/
/MCKT2.1.ER.200213T0600Z.200213T0600Z.200213T1200Z.NO/
634 PM CST Wed Feb 12 2020

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The East Fork Trinity River At McKinney.
* from late tonight to Thursday evening...Or until the warning is 
  cancelled.
* At 0530 PM Wednesday the stage was 15.79 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  Thursday after midnight.
* At 16 feet, Minor out of bank flooding will begin along the river.

&&
 
LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667

$$
2 follow-up statements
338 
WGUS84 KFWD 131534
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
934 AM CST Thu Feb 13 2020

...The Flood Warning is cancelled for the following areas in Texas...
 
  Elm Fork Trinity River Near Carrollton Affecting Dallas County
...The Flood Warning continues for the following areas in Texas...
 
  East Fork Trinity River At McKinney Affecting Collin County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-131604-
/O.CAN.KFWD.FL.W.0015.000000T0000Z-200213T1800Z/
/CART2.1.ER.200212T1324Z.200212T2115Z.200213T0450Z.NO/
934 AM CST Thu Feb 13 2020

The Flood Warning is cancelled for
  The Elm Fork Trinity River Near Carrollton.
* At 0915 AM Thursday the stage was 6.75 feet.
* Flood stage is 8 feet.
* Fell below flood stage at 11 PM Wednesday.
* Forecast...The river will continue to fall to near 6 feet by 
  Friday morning.


$$

TXC085-140315-
/O.EXT.KFWD.FL.W.0021.000000T0000Z-200214T0315Z/
/MCKT2.1.ER.200213T0150Z.200213T1045Z.200213T1515Z.NO/
934 AM CST Thu Feb 13 2020

The Flood Warning continues for
  The East Fork Trinity River At McKinney.
* At 0830 AM Thursday the stage was 16.11 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and is forecast to end Thursday 
  morning.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Thursday morning.
* At 16 feet, Minor out of bank flooding will begin along the river.

&&
 
LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667

$$
447 
WGUS84 KFWD 132019
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
219 PM CST Thu Feb 13 2020

...The Flood Warning is cancelled for the following areas in Texas...
 
  East Fork Trinity River At McKinney Affecting Collin County
  
  
...The Flood Warning continues for the following areas in Texas...
 
  Chambers Creek Near Rice Affecting Navarro County 

  Trinity River At Dallas Affecting Dallas County 

  Trinity River At Trinidad Affecting Henderson and Navarro Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC085-132049-
/O.CAN.KFWD.FL.W.0021.000000T0000Z-200214T0315Z/
/MCKT2.1.ER.200213T0150Z.200213T1045Z.200213T1515Z.NO/
219 PM CST Thu Feb 13 2020

The Flood Warning is cancelled for
  The East Fork Trinity River At McKinney.
* At 0130 PM Thursday the stage was 14.56 feet.
* Flood stage is 16 feet.
* The river fell below flood stage around 9 AM Thursday.
* Forecast...The river will continue to fall to near 7 feet by 
  Friday morning.


$$

TXC349-140819-
/O.EXT.KFWD.FL.W.0018.000000T0000Z-200214T2234Z/
/RCET2.2.ER.200212T1737Z.200213T1230Z.200214T1034Z.NO/
219 PM CST Thu Feb 13 2020

The Flood Warning continues for
  The Chambers Creek Near Rice.
* At 0200 PM Thursday the stage was 27.46 feet.
* Flood stage is 24 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage Friday morning.
* At 27 feet, Moderate out of bank flooding will occur along the 
  creek. A few rural roads will be flooded. Minor lowland flooding is
  expected for farms and ranches downstream.

&&
 
LAT...LON 3227 9656 3218 9638 3212 9648 3217 9663

$$

TXC113-140819-
/O.EXT.KFWD.FL.W.0013.000000T0000Z-200214T1640Z/
/DALT2.1.ER.200212T1447Z.200213T1015Z.200214T0440Z.NO/
219 PM CST Thu Feb 13 2020

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0200 PM Thursday the stage was 33.36 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage tonight.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC213-349-140819-
/O.EXT.KFWD.FL.W.0019.000000T0000Z-200217T1520Z/
/TDDT2.1.ER.200213T1622Z.200216T0000Z.200217T0320Z.NO/
219 PM CST Thu Feb 13 2020

The Flood Warning continues for
  The Trinity River At Trinidad.
* At 0200 PM Thursday the stage was 33.36 feet.
* Flood stage is 33 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 37 feet 
  by Saturday evening. The river should fall below flood stage Sunday
  night.
* At 37 feet, Minor flooding to woodlands and low land areas will 
  occur on the right bank of the river.

&&
 
LAT...LON 3223 9613 3207 9600 3206 9613 3219 9626

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:32 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 12, 3:32 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
332 PM CST Wed Feb 12 2020

.SHORT TERM... /Issued 1239 PM CST Wed Feb 12 2020/

/This afternoon through Thursday/

The batch of moderate to heavy rain that impacted most of North
and Central Texas continues to shift eastward into the Piney Woods
early this afternoon. In it's wake, remnant ascent through the
column---which continues to slowly dry from the top down---has
resulted in pockets of drizzle or very light rain. This is
occurring near and north of I-20/along the I-35 corridors. This
light precipitation shift eastward through the day and I've added
a mention of patchy drizzle/light rain across this area. Daytime
highs will likely remain in the 40s, though a late day warm up
will be possible for locales west of I-35 where a few hours of sun
this afternoon are expected.

Tonight, we'll see colder conditions as a cold front dives
southward through most of North and Central Texas. I cannot rule
out a brief risk for patchy fog, but at this time, it's likely
that the front will pass through most of the region before
widespread fog can develop. Overnight lows for most locations will
fall below the "freezing" mark with some locales across the Brazos
Valley likely remaining in the mid 30s.

Thursday will be a cool day as north winds/strong CAA coupled with
widespread cloud cover keep temperatures well below normal for
this time of year. Highs will likely struggle to get above 45
degrees for some areas across North Texas. Central Texas may be a
little warmer, but highs here may not top 50 degrees. If cloud
cover is thinner than currently anticipated, there's a chance that
daytime heating may offset some CAA and current forecast high
temperatures will need to be increased.

Bain

&&

.LONG TERM... /NEW/
/Thursday Night through Tuesday/

Thursday night will be the coldest night of the week with a
widespread freeze expected. Overnight low temperatures will range
from the low 20s in the northwest to low 30s in the southeast with
almost all locations reaching sub-freezing temperatures. Friday
will be our first full day of sunshine since the rain began
earlier this week. Temperatures will remain chilly throughout the
day, but with the return of southerly winds Friday afternoon,
warmer temperatures are on the horizon. Saturday will be about 10
degrees warmer than Friday with a few high clouds streaming across
the region. Cloud cover will increase on Sunday, marking the
beginning of what will be a very cloudy week.

A surface low is expected to form off the lee side of the Rockies
on Sunday and will track to the southeast during the day Monday,
bringing our next strong cold front through the region Monday
night and into Tuesday. Monday is expected to be the warmest day
of the forecast period with highs in the low to mid 70s. Some
precipitation along the front will be possible on Tuesday where
moisture and lift align the most favorably. Abundant moisture is
expected to return on Wednesday and with WAA above the shallow
cold air, another overrunning situation is expected, similar to
the one we experienced this week. After the previous soaking
rains, we'll continue to monitor the flood potential for the next
round of prolonged rain next week. Temperatures will remain in the
40s and 50s towards the middle of next week.

Barnes

&&

.AVIATION... /Issued 1239 PM CST Wed Feb 12 2020/

/18Z TAF Cycle/

Concerns---Ceiling and visibility trends. FROPA Thursday AM.

IFR cigs will continue this afternoon at most TAF sites with a low
potential for intermittent LIFR cigs. Confidence is high in IFR
persisting through at least mid-afternoon. Pockets of -DZ can be
expected at Metroplex TAFs as ascent continues to overspread the
region. -DZ will reduce vsby down into the MVFR category at times.
The relatively shallow nature of the moisture should preclude
widespread +RA. By late this afternoon/evening, I expect that a
sufficient amount of dry air should have overspread the area such
that VFR cigs prevail through a good portion of the overnight
period. There's a low potential that some BR could settle in
during the pre-dawn hours on Thursday, but the passage of a cold
front should curtail this potential.

West winds this afternoon/evening will become northerly between
10-12 UTC Thursday at the Metroplex and closer to 13 UTC at Waco.
A band of post-frontal MVFR stratus around 015 FT AGL is
anticipated and will impact all TAF sites through at least 18 UTC
Thursday. VFR should return Thursday afternoon.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    32  42  28  51  39 /  10   0   0   0   0
Waco                32  45  28  53  36 /  10   0   0   0   0
Paris               31  42  26  48  34 /  10   0   0   0   0
Denton              30  42  26  50  38 /  10   0   0   0   0
McKinney            32  42  27  50  36 /  10   0   0   0   0
Dallas              32  43  28  51  39 /  10   0   0   0   0
Terrell             33  43  28  51  36 /  10   0   0   0   0
Corsicana           37  45  30  52  36 /  10   0   0   0   0
Temple              36  47  29  53  37 /  10   0   0   0   0
Mineral Wells       31  42  24  51  36 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

18/24
Hazardous weather outlook, Feb 12, 3:39 PM CST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
339 PM CST Wed Feb 12 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
339 PM CST Wed Feb 12 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rain chances with possible thunderstorms will return late this
weekend and continue into next week. Severe weather is not
anticipated, but the additional rainfall could reaggravate flooding
issues.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.